Alert archive / Alabama / River Flood Warnings in 2015
River Flood Warning 50, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Dec 31, 2015, 8:51 AM CST for Coffee County, Dale County, Alabama. It was in force for 68 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 31, 2015, 8:51 AM CST (14:51 UTC)
- Expired
- Jan 3, 2016, 4:32 AM CST
- In force
- 68 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Coffee County, AL, Dale County, AL
The radar
The Ft Rucker radar (KEOX), 36 km from the middle of the area, began a volume at 14:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pea River near Ariton (US 231) (ARTA1).
- Action stage
- 8 ft
- Minor stage
- 14 ft
- Moderate stage
- 17 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02363000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
102 WGUS42 KTAE 311451 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 951 AM EST THU DEC 31 2015 ...The National Weather Service in Tallahassee has issued a Flood Warning for the following rivers in Alabama... Pea River near Ariton (US 231) affecting Coffee and Dale Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && ALC031-045-011451- /O.NEW.KTAE.FL.W.0050.151231T1451Z-000000T0000Z/ /ARTA1.1.ER.151231T1109Z.151231T1800Z.000000T0000Z.NO/ 851 AM CST THU DEC 31 2015 The National Weather Service in Tallahassee has issued a * Flood Warning for the Pea River near Ariton (US 231). * From this morning, or until the warning is cancelled. * At 8:00 AM Thursday the stage was 15.6 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 14.0 feet. * Forecast: The river will continue rising to near 16.7 feet by this afternoon then begin falling. * Impact: At 17.0 feet: The basement of a home on U.S. Highway 231 and the Pea River will be flooded. && LAT...LON 3162 8579 3149 8593 3143 8590 3162 8571 $$
5 follow-up statements
645 WGUS42 KTAE 311839 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 139 PM EST THU DEC 31 2015 ...Forecast Flooding Changed from Minor to Moderate Severity for the following rivers in Alabama... Pea River near Ariton (US 231) affecting Coffee and Dale Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && ALC031-045-011839- /O.CON.KTAE.FL.W.0050.000000T0000Z-000000T0000Z/ /ARTA1.2.ER.151231T1109Z.160101T0000Z.000000T0000Z.NO/ 1239 PM CST THU DEC 31 2015 ...Observed flooding increased from Minor to Moderate severity... ...Forecast flooding increased from Minor to Moderate severity... The Flood Warning continues for the Pea River near Ariton (US 231).* Until further notice. * At 12:00 PM Thursday the stage was 17.7 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Flood stage is 14.0 feet. * Forecast: The river will continue rising to near 19.0 feet by this evening then begin falling tomorrow. && LAT...LON 3162 8579 3149 8593 3143 8590 3162 8571 $$
236 WGUS82 KTAE 011501 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 1001 AM EST FRI JAN 1 2016 ...The Flood Warning is cancelled for the following rivers in Alabama... Pea River at Elba (US 84) affecting Coffee County ...The Flood Warning continues for the following rivers in Alabama... Pea River near Ariton (US 231) affecting Coffee and Dale Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && ALC031-045-021501- /O.CON.KTAE.FL.W.0050.000000T0000Z-000000T0000Z/ /ARTA1.2.ER.151231T1109Z.160101T0700Z.000000T0000Z.NO/ 901 AM CST FRI JAN 1 2016 The Flood Warning continues for the Pea River near Ariton (US 231). * Until further notice. * At 8:00 AM Friday the stage was 18.6 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Flood stage is 14.0 feet. * Forecast: The river will continue to fall to a stage of 17.5 feet by early tomorrow. * Impact: At 17.0 feet: The basement of a home on U.S. Highway 231 and the Pea River will be flooded. && LAT...LON 3162 8579 3149 8593 3143 8590 3162 8571 $$ ALC031-011531- /O.CAN.KTAE.FL.W.0054.000000T0000Z-160102T1200Z/ /ELBA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 901 AM CST FRI JAN 1 2016 The Flood Warning is cancelled for the Pea River at Elba (US 84). * At 8:00 AM Friday the stage was 27.8 feet. * Flood stage is 30.0 feet. * Forecast: The river crested below flood stage at 28.2 feet. && LAT...LON 3149 8593 3143 8610 3119 8618 3119 8608 3139 8604 3143 8590 $$
956 WGUS82 KTAE 020221 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 921 PM EST FRI JAN 1 2016 ...The Flood Warning continues for the following rivers in Alabama... Pea River near Ariton (US 231) affecting Coffee and Dale Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && ALC031-045-030221- /O.CON.KTAE.FL.W.0050.000000T0000Z-000000T0000Z/ /ARTA1.2.ER.151231T1109Z.160101T0700Z.000000T0000Z.NO/ 821 PM CST FRI JAN 1 2016 The Flood Warning continues for the Pea River near Ariton (US 231). * Until further notice. * At 8:00 PM Friday the stage was 18.1 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Flood stage is 14.0 feet. * Forecast: The river will continue to fall to a stage of around 15.5 feet by Sunday morning. * Impact: At 17.0 feet: The basement of a home on U.S. Highway 231 and the Pea River will be flooded. && LAT...LON 3162 8579 3149 8593 3143 8590 3162 8571 $$
916 WGUS82 KTAE 021448 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 948 AM EST SAT JAN 2 2016 ...The Flood Warning continues for the following rivers in Alabama... Pea River near Ariton (US 231) affecting Coffee and Dale Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && ALC031-045-031448- /O.EXT.KTAE.FL.W.0050.000000T0000Z-160103T1859Z/ /ARTA1.2.ER.151231T1109Z.160101T0700Z.160103T1259Z.NO/ 848 AM CST SAT JAN 2 2016 The Flood Warning continues for the Pea River near Ariton (US 231). * Until Sunday afternoon. * At 8:00 AM Saturday the stage was 17.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 14.0 feet. * Forecast: The river will continue to fall to below flood stage by tomorrow morning. * Impact: At 17.0 feet: The basement of a home on U.S. Highway 231 and the Pea River will be flooded. && LAT...LON 3162 8579 3149 8593 3143 8590 3162 8571 $$
560 WGUS82 KTAE 030232 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 932 PM EST SAT JAN 2 2016 ...The Flood Warning continues for the following river in Alabama... Pea River near Ariton (US 231) affecting Coffee and Dale Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && ALC031-045-031032- /O.EXT.KTAE.FL.W.0050.000000T0000Z-160103T1032Z/ /ARTA1.2.ER.151231T1109Z.160101T0700Z.160103T0432Z.NO/ 832 PM CST SAT JAN 2 2016 The Flood Warning continues for the Pea River near Ariton (US 231). * Until late tonight. * At 8:00 PM Saturday the stage was 14.6 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 14.0 feet. * Forecast: The river will continue to fall to below flood stage by tonight. * Impact: At 14.0 feet: The backyard of a home near U.S. Highway 231 and the Pea River will start to flood. && LAT...LON 3162 8579 3149 8593 3143 8590 3162 8571 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Dec 31, 2:45 AM CST, 6 hours 6 minutes earlier.
Area forecast discussion, Dec 31, 2:45 AM CST, 6 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
345 AM EST THU DEC 31 2015
...Slight chance of flash flooding today across southeast AL, the
FL Panhandle, and southwest GA...
.Near Term [Through Today]...
Frontal boundary currently bisects the forecast area from
northeast to southwest, separating a very warm and moist airmass
to the southeast from a cooler airmass to the northwest. Deep
southwesterly flow will continue to push an unseasonably moist
airmass across the frontal zone today, with showers and isolated
thunderstorms continuing. Best rain chances will continue to be
along and behind the front. However, with the front expect to make
some southeastward progress today, rain chances will spread
southeastward as well.
Guidance does indicate the potential for some heavier rain totals,
primarily along coastal areas of the panhandle. While heavy rain
further inland appears less likely, the saturated antecedent
conditions remain in place. Thus, will keep the Flash Flood Watch in
place for now, and reevaluate later in the morning.
With the front across the area, temperatures will vary significantly
this afternoon. High temperatures will range from the mid 80s in the
southeastern Big Bend, to the mid 60s in southeast Alabama and
southwest Georgia.
.Short Term [Tonight Through Saturday]...
The latest suite of NWP guidance remains in good agreement with
regard to the large scale 500 mb flow over the CONUS. A broad long
wave trough will develop in the northern stream over the northeast
quadrant of the CONUS, while the southern branch of the westerlies
lines up over the Gulf Coast. At the surface, a cold front will
translate slowly southeastward, eventually reaching south FL on
Saturday. Our forecast area will be behind this cold front by
tonight, which normally coincides with drying. However, this will
be an anafront, with clouds and rain well behind it as warm,
moist air ascends along low-level isentropes to form clouds and
rain. By late Friday the flow will shift such that the air begins
to sink along these isentropes, bringing an end to the rain.
For the northern two-thirds of our forecast area, the weather on
Friday will remind us that it is actually winter. Cloudy skies,
light rain, and weak cold air advection will keep temperatures in
the 55 to 60F range Friday afternoon. However, these clouds and
winds will prevent temperatures from reaching the 30s Friday night.
Even though there may be some breaks in the clouds on Saturday, high
temperatures will be cool, in the mid 50s across most of the region.
.Long Term [Saturday Night Through Thursday]...
The 00 UTC global model runs forecast a classic wintertime El Nino
pattern over the Southeast. The large scale 500 mb pattern will
feature split flow, with a northern stream trough for most of the
period over the Northeast, and an undulating subtropical jet stream
across the northern Gulf of Mexico. At the surface, much of the
eastern CONUS will be dominated by high pressure and a relatively
cool, continental airmass. However, the polar front will extend from
the western Atlantic, through south FL, and into the southern Gulf
of Mexico. This front will interact with a series of short wave
troughs in the subtropical jet stream, resulting in multiple frontal
cyclones propagating northeastward along the baroclinic zone.
As is typical for our region during El Nino winters, there will be
periods of clear to partly cloudy skies and fair weather, as well as
cloudy periods with chances of rain, especially across FL. (During
non- El Nino years the polar front is often too far removed to
have an impact on our local weather, resulting in long stretches
of clear skies). The details are always a challenge, but the
highest rain chances (around 40%) will be Sunday, and again during
the middle of next week. The good news is that our forecast area
will be on the stable (cool) side of the polar front, which makes
severe storms and flash flooding highly unlikely. Temperatures
will be near average, with lows generally in the mid 30s (north)
to mid 40s (south), and highs in the mid 50s to lower 60s. With no
arctic air intrusions, the probability of a hard freeze is nearly
zero. The probability of a brief light freeze is slight.
&&
.Aviation...
[Through 06Z Friday] Low clouds and rain will keep conditions at IFR
or LIFR through the nighttime hours. Conditions may improve slightly
to MVFR during the afternoon before cigs lower again after sunset.
&&
.Marine...
Winds and seas will remain quite low today, then begin to increase
from west to east tonight and Friday as a strong high pressure
system builds across the Southeast this weekend. Small Craft
Advisory conditions are possible Friday night. Moderate to strong N-
NE winds are likely through much of the following week.
&&
.Fire Weather...
No fire weather concerns.
&&
.Hydrology...
Most of the rain over the past 24 hours was confined to the western
third of our forecast area (i.e. the FL Panhandle and southeast AL),
where rain amounts averaged 0.50 to 3 inches. We expect an
additional 1 to 2 inches across much of our region through
Friday, though most of this will occur today. This will of course
keep several of the rivers across southeast AL, the FL Panhandle,
and southwest GA swollen, with many forecast points in flood. The
good news for this region is that after the rain tapers off Friday
night, an extended period of no/low QPF is expected. Meanwhile,
the north FL and south central GA river basins will likely not
get enough rain to cause significant rises through next week.
For more detailed information, please visit:
http://water.weather.gov/ahps2/index.php?wfo=tae
&&
.Preliminary Point Temps/PoPs...
Tallahassee 76 57 61 46 57 / 70 70 60 30 10
Panama City 71 56 59 46 56 / 80 60 70 30 10
Dothan 66 49 55 40 53 / 90 70 40 20 0
Albany 69 51 59 41 55 / 80 80 40 20 0
Valdosta 77 57 61 45 57 / 60 70 60 30 10
Cross City 81 65 69 50 62 / 20 20 50 40 10
Apalachicola 74 60 63 49 59 / 50 40 60 40 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch until 1 PM EST /noon CST/ this afternoon FOR
Calhoun-Central Walton-Coastal Bay-Coastal Gulf-Gadsden-
Holmes-Inland Bay-Inland Gulf-Jackson-Liberty-North Walton-
South Walton-Washington.
GA...Flash Flood Watch until 1 PM EST this afternoon FOR Baker-
Calhoun-Clay-Decatur-Dougherty-Early-Lee-Miller-Mitchell-
Quitman-Randolph-Seminole-Terrell-Worth.
AL...Flash Flood Watch until noon CST today FOR Coffee-Dale-Geneva-
Henry-Houston.
GM...NONE.
&&
NEAR TERM...CAMP
SHORT TERM...FOURNIER
LONG TERM...FOURNIER
AVIATION...CAMP
MARINE...FOURNIER
FIRE WEATHER...CAMP
HYDROLOGY...FOURNIERNearby
River Flood Warnings in Alabama, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.